Alert archive / Minnesota / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 11, 2008, 11:23 PM CDT for Mower County, Minnesota. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 11:23 PM CDT (04:23 UTC)
- Expired
- Jun 12, 2008, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Mower County, MN
The radar
The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:23 PM CDT | FLOOD | Austin, MN | STREET FLOODING AND MANHOLES BLOWING UP IN TOWN. |
| Jun 12, 12:01 AM CDT | HEAVY RAIN 2.3 | Austin, MN | WATER OVER MANY ROADS. LAW ENFORCEMENT TALKING ABOUT CLOSING INTERSTATE 90 AS WATER RISES. |
| Jun 12, 12:11 AM CDT | FLOOD | Austin, MN | SECTION OF INTERSTATE 90 CLOSED BETWEEN 11TH DRIVE TO 6TH STREET NW. |
| Jun 12, 12:30 AM CDT | FLASH FLOOD | Austin, MN | FLOODING ALL OVER CITY WITH CARS GETTING SUBMERGED AND RESCUES TAKING PLACE. SOME ROADS IN COUNTY ALSO BECOMING FLOODED. |
| Jun 12, 1:01 AM CDT | HEAVY RAIN 2.7 | Austin, MN | COURTESY OF KAAL TELEVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 740 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 120425
FFWARX
MNC099-120730-
/O.NEW.KARX.FF.W.0017.080612T0423Z-080612T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOWER COUNTY IN SOUTHEAST MINNESOTA...
THIS INCLUDES THE CITY OF AUSTIN...
* UNTIL 230 AM CDT
* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
MEADOW AND BROWNSDALE
STREET FLOODING WAS REPORTED IN THE CITY OF AUSTIN AT 1120 PM.
ALSO...TURTLE CREEK...DOBBINS CREEK...AND ORCHARD CREEK BASINS MAY
BE THREATENED BY FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4385 9305 4385 9270 4383 9269 4383 9257
4350 9256 4350 9305
TIME...MOT...LOC 0423Z 180DEG 0KT 4366 9284
$$
BROOKS2 follow-up statements
000
WGUS73 KARX 120520
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 AM CDT THU JUN 12 2008
MNC099-120730-
/O.CON.KARX.FF.W.0017.000000T0000Z-080612T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOWER MN-
1214 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR MOWER
COUNTY...
AT 1213 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
MEADOW...BROWNSDALE AND AUSTIN. ALSO...THE TURTLE CREEK...DOBBINS
CREEK AND ORCHARD CREEK BASINS MAY BE AFFECTED.
AT 1211 AM IT WAS REPORTED THAT INTERSTATE 90 AT AUSTIN WAS CLOSED
BETWEEN 11TH DRIVE AND 6TH ST NW.
AT 1213 AM CDT...THUNDERSTORMS WITH TORRENTIAL RAINFALL WERE
RESULTING IN DANGEROUS FLASH FLOODING ACROSS THE WARNED AREA.
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE
AUSTIN...ROSE CREEK...LYLE...GRAND MEADOW...BROWNSDALE AND ADAMS.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4385 9305 4385 9270 4383 9269 4383 9257
4350 9256 4350 9305
TIME...MOT...LOC 0514Z 180DEG 0KT 4366 9284
$$
BROOKS000
WGUS73 KARX 120537
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1234 AM CDT THU JUN 12 2008
MNC099-120730-
/O.CON.KARX.FF.W.0017.000000T0000Z-080612T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOWER MN-
1234 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR MOWER
COUNTY...
AT 1231 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
MEADOW...BROWNSDALE AND AUSTIN
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE WARNED AREA. LOCATIONS
WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE AUSTIN...ROSE
CREEK...LYLE...GRAND MEADOW...BROWNSDALE AND ADAMS.
LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ACROSS THE CITY OF
AUSTIN WITH CARS SUBMERGED AND PEOPLE WERE BEING RESCUED FROM THE
TOPS OF THEIR CARS. ALSO...OTHER ROADS ACROSS THE COUNTY WERE
REPORTED AS HAVING WATER OVER THEM.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4385 9305 4385 9270 4383 9269 4383 9257
4350 9256 4350 9305
TIME...MOT...LOC 0534Z 180DEG 0KT 4366 9284
$$
BROOKSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:20 PM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jun 11, 3:20 PM CDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT WED JUN 11 2008
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FORECAST CONCERNS THIS PERIOD...HEAVY RAIN TONIGHT INTO THU
EVENING...SEVERE THREAT TONIGHT.
DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER EASTERN SD AND HIGH
PRESSURE OVER LK SUPERIOR/HURON. SFC OBS INDICATED WARM FRONT EAST
OF THE LOW NEAR I-90 ACROSS SOUTHERN MN TO NEAR KMSN. INITIAL SURGE
OF 850-700MB WARM ADVECTION/MOISTURE TRANSPORT/THETA-E CONVERGENCE
FUELING A SCT-BKN AREA OF SHRA/TSRA ACROSS MUCH OF EASTERN
DAKOTAS...CENTRAL/SOUTHEAST MN TO EASTERN IA AHEAD OF THE LOW/FRONT.
EXTENSIVE CLOUD COVER FROM CONVECTION LIMITING CAPE ACROSS MUCH OF
MN/WI/ EASTERN IA WITH LAPS CAPE INDICATING 1K-2K J/KG LIMITED TO
WESTERN HALF OF IA EARLY THIS AFTERNOON. TIGHT PRESSURE GRADIENT
AHEAD OF THE LOW/BRISK SOUTH WINDS AHEAD OF THE LOW ADVECTING DEW
POINTS IN THE 60S NORTHWARD ACROSS IA/SOUTHERN MN...BUT AGAIN
CLOUDS/RAIN HOLDING TEMPS DOWN ACROSS MUCH OF THE AREA EARLY THIS
AFTERNOON.
11.12Z NAM/GFS INITIALIZED QUITE WELL AND OFFER REASONABLY SIMILAR
SOLUTIONS FOR TONIGHT INTO SAT NIGHT. SOME DIFFERENCES IN THE MESO-
SCALE AS FAR AS WHERE THE HEAVIEST CONVECTIVE RAINS WOULD OCCUR
TONIGHT/THU...BUT THIS NOT UNEXPECTED. DPROG/DT OF 500MB HGTS AT
11.12Z SHOWED GFS WITH THE BETTER CONSISTENCY TO ITS 09.12Z AND
10.12Z RUNS WITH THE UPPER LOW OVER MT. THRU 36HRS...NAM/GFS HAVE
TRENDED TOWARD A COMMON SOLUTION OF THEIR EARLIER RUNS AS THE UPPER
LOW MOVES TO SOUTHWEST OF LK WINNIPEG. MODEL DIVERGE A BIT WITH THE
HANDLING OF THE UPPER LOW IN THE 36-60HR PERIOD...WITH FURTHER NORTH
SOLUTION AT 60HRS SUPPORTED BY ECMWF/CAN GEM AND FURTHER SOUTH NAM
POSITION SUPPORTED BY UKMET. RUN-TO-RUN CONSISTENCY AT 500MB BREAKS
DOWN IN THE 60-84HR TIME-FRAME AS THE UPPER LOW LIFTS INTO ONT AND
SLOWLY FILLS. GFS TRENDS TOWARD 11.00Z ECMWF WHILE NAM TRENDS TOWARD
A COMPROMISE OF EARLIER GFS RUNS. MODELS TREND STRONGER WITH A
SHORTWAVE TO DROP DOWN THE BACK SIDE OF THE TROUGH AND ACROSS THE
AREA SAT NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED A
COMPROMISE OF NAM/GFS LOOKED BEST WITH THE SFC MASS FIELDS AND 12Z-
18Z PRECIP ACROSS THE CENTRAL CONUS. GFS LOOKED BETTER WITH THE SFC
DEW POINTS WHILE PER WV IMAGERY NAM APPEARED BETTER WITH THE
SHORTWAVE FEATURES ACROSS THE CONUS. NO CLEAR MODEL FAVORITE BASED
ON TRENDS AND 18Z DATA...SO LEANED TOWARD A MODEL/ENSEMBLE
COMPROMISE. SHORT-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE.
IN THE SHORT TERM...MAIN CONCERN TONIGHT INTO THU REMAINS THE HEAVY
RAIN TREAT...WITH SOILS WET AND MANY RIVERS STILL RUNNING HIGH. SEE
THE HYDROLOGIC SECTION BELOW. GREATEST SEVERE THREAT APPEARS TO BE
THIS EVENING AS AXIS OF STRONGER INSTABILITY AHEAD OF THE FRONT AND
MID LEVEL COOLING/WEAKENING CAP AHEAD OF THE UPPER LOW SPREADS INTO
THE AREA. CAPE/SHEAR PARAMETERS SUPPORT SUPER-CELL TSRA THIS
EVENING...MAINLY WEST OF THE MS RIVER. AS EVENING WEARS ON AND
BOUNDARY LAYER STABILIZES...SEVERE RISK SHIFTS TO LARGE HAIL AND THE
HEAVY RAIN THREAT. WITH GOOD MODEL SIGNAL FOR THE BAND OF SHRA/TSRA
AHEAD OF/ALONG THE FRONT TONIGHT/THU...RAISED POPS FOR TONIGHT THRU
THU MORNING AS FRONT MOVES EAST INTO AND ACROSS THE AREA...THEN
TRENDED POPS DOWN FOR THU AFTERNOON/NIGHT AS FRONT PUSHES EAST OF
THE AREA. WITH THE FASTER SPEED...MAY YET BE ABLE TO REMOVE POPS
FROM MUCH OF THU NIGHT AS DRIER WESTERLY FLOW PUSHES INTO THE AREA.
THIS DRIER AIRMASS RESIDES OVER THE AREA FOR MUCH OF FRI THRU SAT
MORNING. WITH BROAD CYCLONIC FLOW AND POTENTIAL FOR SOME WEAK
INSTABILITY UNDER A COOLER MID LEVEL AIRMASS...LEFT A SMALL CHANCE
OF DIURNAL -SHRA/-TSRA FOR FRI AFTERNOON WHICH BLENDS WELL WITH
NEIGHBORING GRIDS. NEXT STRONGER SHORTWAVE IN THE NORTHWEST FLOW
BEHIND THE DEPARTING UPPER LOW ALREADY HEADS TOWARD THE AREA FOR SAT
AFTERNOON/ NIGHT. SFC-700MB LAPSE RATES BECOME QUITE STEEP BY SAT
AFTERNOON...ALONG WITH AN INCREASE OF PW VALUES TO AROUND AN INCH.
THIS COUPLED WITH THE APPROACHING SHORTWAVE...RAISED POPS TO CHANCE
RANGE FOR SAT AFTERNOON. CHANCE RANGE POPS FOR SAT NIGHT LOOK GOOD
AT THIS TIME. GENERALLY FAVORED A BLEND OF GUIDANCE LOWS/HIGHS FOR
TONIGHT THRU SAT NIGHT...WITH TEMPS REMAINING NEAR TO A BIT BELOW
MID JUNE NORMALS.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
11/00Z ECMWF/GFS/CAN GEM IN RATHER GOOD AGREEMENT AT 12Z SUN...WHILE
UKMET OFFERS A SLIGHTLY LESS PROGRESSIVE SOLUTION WITH THE
SHORTWAVES ACROSS THE NORTHERN CONUS. THESE 3 MODELS AND GFS
ENSEMBLE MEAN REMAIN IN GOOD AGREEMENT THRU 00Z TUE AS A STRONGER
SHORTWAVE TROUGH DROPS ACROSS THE UPPER MIDWEST AND RIDGING ALOFT
DEVELOPS OVER THE ROCKIES/WESTERN PLAINS. BETWEEN MODEL AND RUN-TO-
RUN CONSISTENCY REMAINS GOOD IN THE TUE/WED TIMEFRAME AS THE UPPER
RIDGING BUILDS EAST INTO THE CENTRAL CONUS. SOME DIFFERENCES IN
STRENGTH OF THE EAST CONUS/WEST COAST TROUGHS BY TUE/WED...BUT PER
HPC PMDEPD SOMEWHAT WEAKER LOOK OF ECMWF/GFS ENSEMBLE MEAN WITH
THESE TROUGHS FAVORED AS IT HAS PERFORMED BETTER IN THE PAST WEEK.
GIVEN REASONABLE MODEL CONSISTENCY...FORECAST CONFIDENCE AVERAGE TO
GOOD IN THE DAY 4-7 TIME-FRAME. SHORTWAVE MOVING ACROSS THE AREA SUN
DRIVES A COLD FRONT ACROSS THE AREA WITH COOLING TEMPS ALOFT...STEEP
SFC-MID LEVEL LAPSE RATES AND SOME CAPE. RAISED -TSRA CHANCE A BIT
FOR SUN WITH THE TROUGH/FRONTAL PASSAGE. CONTINUED SMALL -TSRA
CHANCE FOR SUN NIGHT/MON...MAINLY TO BLEND WITH NEIGHBORING GRIDS.
APPEARS SUBSIDENCE/DRYING/NORTHWEST WINDS/STABLE AIRMASS SPREADS
ACROSS THE AREA IN THE WAKE OF THE FRONT SUN NIGHT AS THE RIDGING
ALOFT STARTS TO BUILD EAST AND THE CANADIAN HIGH SETTLES SOUTH
ACROSS THE REGION INTO MID-WEEK. MODEL SOUNDINGS INDICATE POTENTIAL
FOR SOME WEAK INSTABILITY TUE/WED UNDER THE COOLER MID LEVEL
AIRMASS. BUT WITH THE HIGH OVER THE REGION AND BUILDING HGTS
ALOFT...LITTLE IN THE WAY OF A TRIGGER SEEN FOR ANY SHRA/TSRA DAYS
6/7. THUS CARRIED A DRY FORECAST FOR MON NIGHT-WED. GENERALLY
FAVORED HPC GUIDANCE MAX/MINS FOR SUN-WED...WHICH INCORPORATES SOME
OF THE TRENDS OF THE FAVORED ECMWF SOLUTION.
&&
.AVIATION...TONIGHT AND THURSDAY
PRE-FRONTAL SHRA/TS HAVE DEVELOPED THIS AFTERNOON ACROSS IA...THANKS
IN PART TO THE LOW LEVEL JET/850 MOISTURE TRANSPORT...AND WILL TRACK
NORTHEAST ACROSS THE AREA THROUGH THE AFTERNOON HOURS. THIS WILL
EFFECT KRST/KLSE. EXPECT A BREAK THEN FOR THE FIRST PART OF THE
EVENING...AS CONVECTION FIRES ALONG THE COLD FRONT OFF TO THE WEST.
THE SHRA/TS SHOULD APPROACH KRST BETWEEN 03-06Z...AND KLSE 06-09Z.
THERE WILL BE PERIODS OF TS...BUT HAVE OPTED TO GO WITH VCTS OR CB
MENTION FOR THE MOST PART...RATHER THEN SEVERAL TEMPO GROUPS OUTSIDE
OF THE FIRST 12 HRS OF THE 18Z TAFS. SOUTHEAST WINDS WILL BECOME A
BIT MORE SOUTHERLY AS THE COLD FRONT MOVES IN THU MORNING...BUT
SHOULD ALSO WEAKEN SOME AS AROUND THE BOUNDARY. EXPECT VFR
CONDITIONS OUTSIDE OF ANY SHRA/TS ACTIVITY.
&&
.HYDROLOGY...LATE THIS MORNING THROUGH THURSDAY EVENING
MODEL/ENSEMBLE CONSENSUS STILL INDICATES STRONG LOW LEVEL MOISTURE
TRANSPORT/THETA-E CONVERGENCE ON 50+ KT LOW LEVEL JET TO SPREAD
ACROSS THE AREA TONIGHT/THU MORNING AS THE LOW/MID LEVEL WAVE LIFTS
INTO SOUTHERN CAN. PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5
TO 2 INCH RANGE AHEAD OF THE SFC-850MB COLD FRONT TONIGHT. TSRA
TONIGHT SHOULD BE EFFICIENT RAIN PRODUCERS WITH WARM CLOUD DEPTH IN
EXCESS OF 3KM...CAPABLE OF 1 TO 3 INCH...ISOLATED 4 INCH RAIN
AMOUNTS TONIGHT INTO THU. INITIAL AXIS OF STRONGER
INSTABILITY/CONVERGENCE/ LIFT IS JUST WEST OF THE FORECAST AREA THIS
EVENING...WITHIN A COUPLE HUNDRED MILES OF THE COLD FRONT...
TRANSLATING EAST ACROSS THE AREA OVERNIGHT/THU MORNING. THIS AN
OVERALL FASTER TREND THAN EARLIER MODEL CYCLES...AND ALSO SUPPORTED
BY CONSENSUS OF LOCAL/REGIONAL WRF MODELS. FLASH FLOOD WATCH STILL
LOOKS GOOD FOR TONIGHT INTO THU. MAIN FOCUS OF FLOODING THREAT THIS
EVENING LOOKS TO BE ACROSS THE NORTH WEST THIRD OF THE FORECAST AREA
CLOSER TO THE INSTABILITY/CONVERGENCE AXIS. THREAT SHIFTS EAST
OVERNIGHT...THEN IS OVER ROUGHLY THE EAST HALF OF THE FORECAST AREA
THU MORNING AND THE EAST/SOUTHEAST ENDS THU AFTERNOON. WITH THE
FASTER CONSENSUS OF THE FRONT ACROSS THE AREA...AND DRYING/LOWERING
PW/S BEHIND IT...APPEARS HEAVY RAIN/FLASH FLOOD THREAT MAY BE EAST
OF THE AREA BY THU EVENING. HOWEVER...WILL LEAVE FLASH FLOOD WATCH
FOR TONIGHT INTO THU EVENING AS IS FOR NOW TO AVOID ANY CONFUSION OF
SPLITTING/CHANGING START/END TIMES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR WIZ017-
WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR IAZ008-
IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM..RRS
AVIATION.........RIECK
HYDROLOGY........RRSHazardous weather outlook, Jun 11, 3:38 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 338 PM CDT WED JUN 11 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 338 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MINNESOTA AND WESTERN IOWA THIS EVENING...THEN TRACK EAST INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY MIDNIGHT. THE STORMS WILL THEN SLOWLY WORK EAST OF THE MISSISSIPPI RIVER DURING THE OVERNIGHT HOURS. ALONG WITH A HEAVY RAIN THREAT...AND THE POTENTIAL FOR MORE FLASH FLOODING AND RIVER FLOODING...THERE WILL BE A DAMAGING WIND AND HAIL THREAT. ISOLATED TORNADOES CANNOT BE RULED OUT. A FLOOD WATCH IS IN EFFECT FOR THE THE ENTIRE AREA TO ACCOUNT FOR THE FLOODING THREAT. THE GREATER SEVERE THREAT WILL BE WEST OF THE MISSISSIPPI RIVER...OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA... AND MAINLY AFTER 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE SLOWLY EAST ON THURSDAY AND THURSDAY EVENING AS A COLD FRONT MOVES EAST THROUGH THE REGION. WITH GROUNDS SATURATED...AND MANY AREAS RIVERS JUST FALLING BELOW FLOOD STAGE...ANY ADDITIONAL RAINFALL WILL LEAD TO A HEIGHTEN RISK FOR COUNTY WIDE FLASH FLOODING...ALONG WITH MORE RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY EVENING TO ACCOUNT FOR THIS FLOODING THREAT. IN ADDITION TO THE FLOODING THREAT...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE ON THURSDAY AFTERNOON. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. IN ADDITION...ANDY RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
In the hours before
Local storm report, Jun 11, 9:51 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
951 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST 2 S HAYFIELD 43.86N 92.85W
06/11/2008 E60 MPH DODGE MN LAW ENFORCEMENT
&&
SHEALocal storm report, Jun 11, 9:51 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
951 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 2 W WEST CONCORD 43.86N 92.85W
06/11/2008 E60 MPH DODGE MN LAW ENFORCEMENT
&&
SHEALocal storm report, Jun 11, 11:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM FLOOD AUSTIN 43.67N 92.97W
06/11/2008 MOWER MN LAW ENFORCEMENT
STREET FLOODING AND MANHOLES BLOWING UP IN TOWN.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 43 min |
| Jun 11, 9:54 PM CDT | River Flood Warning | ARX | Mower | 53 hr |
| Jun 11, 9:54 PM CDT | River Flood Warning | ARX | Mower | 37 hr |
| Jun 11, 10:08 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 52 min |
| Jun 11, 10:55 PM CDT | Areal Flood Advisory | ARX | Mower | 3 hr |
| Jun 12, 1:26 AM CDT | Areal Flood Warning | ARX | Dodge, Olmsted | 18 hr |
| Jun 12, 2:01 AM CDT | River Flood Warning | ARX | Mower | 43 hr |
| Jun 12, 2:12 AM CDT | River Flood Warning | ARX | Fillmore, Houston | 9 hr |
| Jun 12, 2:12 AM CDT | River Flood Warning | ARX | Wabasha | 49 hr |
| Jun 12, 2:12 AM CDT | River Flood Warning | ARX | Olmsted | 9 hr |
| Jun 12, 2:22 AM CDT | Areal Flood Warning | ARX | Mower | 8 hr |
| Jun 12, 2:44 AM CDT | Areal Flood Warning | ARX | Fillmore, Mower, Olmsted, Wabasha, Winona | 8 hr |
| Jun 12, 4:18 AM CDT | River Flood Warning | ARX | Mower | 17 hr |
| Jun 12, 7:02 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 4 hr |
| Jun 12, 10:15 AM CDT | Areal Flood Warning | ARX | Dodge, Fillmore, Mower, Olmsted | 9 hr |
Nearby
Flash Flood Warnings in Minnesota, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.